MAUDE Adverse Event Report: STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80328
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure in the external iliac vein lesion via the common femoral vein ipsilateral approach, the device allegedly did not clutch out in the lesion.It was further reported that the helix of the catheter allegedly broke.Reportedly, the device was taken out from the patient.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter was returned for evaluation and was physically investigated.During physical investigation, there was a lot of body material in the tip of the catheter.The test guide wire went through without any resistance.After running in the water aspiration test was performed and nominal aspiration level was achieved.The reported mechanical jam can be confirmed, the break was not observed during physical investigation.Therefore, the investigation is confirmed for the reported mechanical jam issue.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Expiry date: 08/2024.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter was returned for evaluation and was physically investigated.During physical investigation, there was a lot of body material in the tip of the catheter.The test guide wire went through without any resistance.After running in the water aspiration test was performed and nominal aspiration level was achieved.The reported mechanical jam can be confirmed, the break was not observed during physical investigation.Therefore, the investigation is confirmed for the reported mechanical jam issue.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: d2b (qew, dqx).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ASPIREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20034644
Report Number3008439199-2024-00143
Device Sequence Number3075925
Product Code DQX
UDI-Device Identifier07640142811350
UDI-Public(01)07640142811350(17)240831(10)221064
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number80328
Device Lot Number221064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/17/2024
09/27/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/18/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown